Hail, Terry
- When
- June 14, 12:52 PM CST
- Where
- Terry County, 9 mi E of Wellman
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 33.050, -102.275
The public reported quarter size hail along Farm to Market Road 403 east of Wellman.
A severe weather outbreak impacted the South Plains of west Texas during the afternoon hours of the 14th. Scattered thunderstorms developed rapidly during the early and mid afternoon hours, initially along a southward moving cold front over the southern South Plains.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LUB wrote it up.
A severe weather outbreak impacted the South Plains of west Texas during the afternoon hours of the 14th.
Scattered thunderstorms developed rapidly during the early and mid afternoon hours, initially along a southward moving cold front over the southern South Plains. This activity evolved into several supercell storms and thunderstorm complexes. A large high-precipitation supercell tracked over portions of Lynn County. This storm was observed by the VORTEX II project, and winds measured by the research armada as high as 84 mph caused a swath of damage from Tahoka to near Wilson. Veteran storm chasers additionally observed a brief and weak tornado south of Wilson.
Complex storm interactions, including mergers and splits were observed as the outbreak evolved. An anticyclonic left-moving storm resulted in a swath of golfball size hail and damaging winds measured up to 76 mph by the Texas Tech University West Texas Mesonet over portions of Lamb and Hale Counties. These winds caused significant structural damage to a residence south of Olton. Other storms caused significant crop losses due to large hail, particularly in Lynn, Lubbock, and Yoakum Counties. The convection eventually evolved into a linear bow-shaped complex that produced damaging winds over the southern Rolling Plains during the evening hours.
Total economic losses across the South Plains were estimated to exceed $500,000. No injuries were reported.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before the first event at Jun 14, 10:56 AM CST, 1 hour 56 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 1156 AM CDT MON JUN 14 2010 .AVIATION... THE WINDS SHIFT ASSOCIATED WITH THE COLD FRONT HAVE MADE ITS WAY SOUTH OF BOTH TAF SITES. THIS BOUNDARY WILL BE THE MAIN FOCUS DURING THE PERIOD AS CONVECTION IS EXPECTED TO CONTINUE TO DEVELOP ALONG THE LINE THROUGHOUT THE PERIOD. THEREFORE...HAVE KEPT CB MENTION AT KCDS THROUGH THE PERIOD AND THROUGH 13Z AT KLBB. ALSO...AN OUTFLOW BOUNDARY IS LINGERING BETWEEN THE TWO SITES...WHICH HAS AND WILL CONTINUE TO HELP A LINE OF CONVECTIVE STORMS DEVELOP AND MOVE TOWARDS KCDS. FOR THIS REASON HAVE A TEMPO FOR TSRA. FOR KLBB THE SITUATION IS SLIGHTLY MORE DIFFICULT DUE TO THE LINE BEING FAR ENOUGH SOUTH OF THE TERMINAL. THAT BEING SAID STORM PROPAGATION AND BEST INSTABILITY TO THE SW COULD RESULT IN CONVECTION CLOSER TO THE TERMINAL THOUGH CONFIDENCE IS LOW ATTM. MEADOWS && .PREV DISCUSSION... /ISSUED 1017 AM CDT MON JUN 14 2010/ UPDATE... TODAY/S SITUATION AND THE POTENTIAL FOR SEVERE WEATHER REMAINS COMPLEX. THE FOCUS OF ATTENTION IS ON THE SOUTHWARD MOVING COLD FRONT...WHICH IS STILL BEING DRIVEN BY 2MB/3HR PRESSURE RISES IN THE PANHANDLE...AND NOW HAS PUSHED SOUTH TO A DENVER CITY...TO WOODROW...TO CEE VEE LINE. RADAR/SATELLITE TRENDS ARE IN AGREEMENT WITH THE MOST RECENT NAM-WRF/RUC SOLUTIONS...NOW SHOWING CONVECTIVE INITIATION UNDERWAY...AND GROWING UPSCALE THROUGH 18Z. GIVEN THE EARLY INITIATION...THERE ARE QUESTIONS REGARDING THE EVENTUAL SEVERITY...HOWEVER CURRENT LAPS ANALYSIS ALREADY SHOWS SBCAPE RANGING FROM 1500-3000J/KG SOUTH OF THE BOUNDARY. DEEP LAYER SHEAR VECTORS...WHILE AOA 50KT...ARE PARALLEL TO THE BOUNDARY AND THIS MAY HELP PROMOTE CELL INTERACTION AND UPSCALE GROWTH TRENDING AWAY FROM DISCRETE CELLS. THUS EXPECT THE BEST POTENTIAL FOR SUPERCELL/TORNADO THREATS WILL BE EARLY IN THE EVENT. HOWEVER A HAIL THREAT EVOLVING TOWARD DAMAGING WIND THREAT MAY MATERIALIZE AS A DEVELOPING COMPLEX/COLD POOL CONGEALS. ALSO...UNCERTAINTY EXIST WITH THE EXTEND OF ACTIVITY AFTER 00-03Z GIVEN POTENTIAL FOR A CONVECTIVE REINFORCED BOUNDARY THAT SHOULD PUSH SOUTH OF THE FA. THUS HAVE EDITED POP/WX GRIDS THROUGH 00Z... BUT HAVE NOT YET MADE CHANGES THEREAFTER. LAST NIGHT/S CONVECTION PROVED VERY EFFICIENT AT PRODUCING HEAVY RAINFALL...WITH A MEASURED 3.10 INCH AMOUNT AND A VERY IMPRESSIVE 0.42 INCHES IN 5 MINUTES AT TURKEY. GIVEN PROGGED PWAT VALUES OF 1.8 OVER THE SOUTHERN ROLLING PLAINS BY 00Z...AND LIKELIHOOD OF TRAINING ALONG THE BOUNDARY...A FLASH FLOOD WATCH WILL BE ISSUED THROUGH 05Z FOR AREAS ALONG AND SOUTH OF THE BOUNDARY. PREV DISCUSSION... /ISSUED 427 AM CDT MON JUN 14 2010/ LONG TERM... ANY TSTM COMPLEX SHOULD BE EXITING THE AREA TUESDAY MORNING WITH PARTIAL CLEARING BUT VERY MOIST CONDITIONS/POSSIBLE LOW STRATUS EXPECTED. INTERESTING SITUATION SHAPING UP TUESDAY AFTERNOON. HOWEVER THERE IS LOW CONFIDENCE IN THE PARTICULARS DUE TO HOW THE PRIMARY BOUNDARY EVOLVES AND THE EXTENT OF POST-MCS STABLE AIR-MASS AND ANY SECONDARY BOUNDARIES. MOST GUIDANCE SUGGESTS THAT THE REMNANT FRONT WILL LIFT BACK TO THE NORTH AS A WARM FRONT IN THE AFTERNOON. AS IT DOES ...LOW-LVL THETA E ADVECTION WILL LIKELY BEGIN TO DESTABILIZE THE ATMOSPHERE AS HEIGHT FIELDS WILL REMAIN PERTURBED IN THE WAKE OF UPPER TROUGH EXITING THE AREA. NEAR-ZONAL FLOW WITH MODERATELY SWIFT SPEEDS OF 20-30 KTS AT THE MID-LVLS WILL COMBINE WITH THE SE SFC WINDS TO LIKELY RESULT IN MODERATE SPEED AND DIRECTIONAL SHEAR. THE SHEAR WILL BE ENHANCED EVEN FURTHER IF AND WHERE THE BOUNDARY LINGERS IN THE FA. SBCAPES UP TO 3K J/KG ARE POSSIBLE AND COMBINED WITH THE SHEAR...SHOULD BE QUITE FAVORABLE FOR SUPERCELL DVLPMNT WITH AN ATTENDANT SEVERE WX THREAT. A TORNADO THREAT MAY ALSO DEVELOP IN THE VICINITY OF THE FRONT DEPENDING ON THE STRENGTH OF THE BAROCLINITY AND LCL HEIGHTS. ANY TSTM ACTIVITY WILL GRADUALLY DIMINISH TUESDAY EVENING. BY WEDNESDAY...WEST TEXAS WILL BECOMING INCREASINGLY INFLUENCED BY A RIDGE OF HIGH PRESSURE EXPANDING WESTWARD FROM THE GULF COAST STATES. HOWEVER...AT THE SAME TIME A SERIES OF SHORTWAVES WILL ROTATE THROUGH AND MAINTAIN A BROAD TROUGH ACROSS THE WEST. SE LOW-LVL FLOW WILL KEEP DRYLINE AND CONVERGENCE IN NEW MEXICO. IT APPEARS REASONABLE THAT AFTERNOON TSTMS WILL DEVELOP IN NEW MEXICO...WITH THE SW FLOW ALOFT STEERING THEM TOWARD THE TX/NM BORDER IN THE LATE AFTN/EVENING HRS. UNCERTAIN IF/WHEN THE RIDGE WILL EXPAND FAR ENOUGH WWD TO CUT THIS ACTIVITY OFF. FOR NOW HAVE KEPT SLGT CHANCES ACROSS THE WEST WED AND THU WITH SLIGHTLY BELOW MENTION FRI/SAT IN THE SAME AREA. THE WARM UP BACK INTO THE UPPER 90S STILL LOOKS ON TRACK BY THU OR FRI. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 80 59 87 63 92 / 20 30 30 20 20 TULIA 80 61 86 64 91 / 20 40 30 20 10 PLAINVIEW 81 61 86 65 92 / 30 40 30 20 10 LEVELLAND 88 64 89 65 93 / 40 40 30 20 10 LUBBOCK 86 64 88 67 93 / 40 50 30 20 10 DENVER CITY 93 66 91 66 95 / 50 40 30 20 10 BROWNFIELD 93 65 90 66 94 / 50 40 30 20 10 CHILDRESS 88 65 89 68 94 / 50 50 30 20 10 SPUR 90 65 90 68 94 / 60 60 30 20 10 ASPERMONT 93 70 94 70 96 / 60 60 30 20 10 && .LUB WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH THIS EVENING FOR THE FOLLOWING ZONES: TXZ025-026-030>032-035>038-040>044. && 20/04/40
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 1105 AM CDT MON JUN 14 2010 TXZ021>044-151615- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 1105 AM CDT MON JUN 14 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...TODAY AND TONIGHT CONVECTIVE AT 11 AM THIS MORNING...A NEARLY STATIONARY FRONTAL BOUNDARY EXTENDED ALONG A LINE FROM BROWNFIELD TO SLATON TO MATADOR TO NEAR CHILDRESS. VERY UNSTABLE AIR WILL BE IN PLACE ALONG AND SOUTH OF THIS FRONT. MULTICELL AND A FEW SUPERCELL THUNDERSTORMS WILL CONTINUE TO DEVELOP LATE THIS MORNING THROUGH MID TO LATE AFTERNOON MAINLY ALONG AND AHEAD OF THE FRONT. THERE WILL BE A THREAT OF LARGE HAIL... DAMAGING THUNDERSTORM WIND GUSTS...AND LOCALLY HEAVY RAIN WITH THESE STORMS. ISOLATED TORNADOES COULD DEVELOP AS STORMS TRACK NORTHEASTWARD ALONG THIS BOUNDARY. FLOODING SHOWERS AND THUNDERSTORMS ARE EXPECTED TO BECOME MORE WIDESPREAD DURING THE AFTERNOON...ESPECIALLY OVER THE SOUTHERN SOUTH PLAINS EAST INTO THE ROLLING PLAINS. GIVEN A VERY MOIST ATMOSPHERE WITH PRECIPITABLE WATER VALUES APPROACHING 2 INCHES...AND THE POTENTIAL FOR TRAINING THUNDERSTORMS WITH INTENSE RAINFALL RATES...FLOODING AND FLASH FLOODING MAY DEVELOP OVER THIS AREA THIS AFTERNOON THROUGH LATE EVENING. A FLASH FLOOD WATCH IS IN EFFECT UNTIL MIDNIGHT FOR PARTS OF THE SOUTHERN SOUTH PLAINS INTO THE EXTREME SOUTHEASTERN PANHANDLE AND ROLLING PLAINS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS THE OUTLOOK AREA TUESDAY AFTERNOON AND EVENING. THERE IS A LESSER THREAT OF SEVERE THUNDERSTORMS LATE WEDNESDAY AFTERNOON AND EVENING ACROSS THE FAR SOUTHWEST TEXAS PANHANDLE AND WESTERN SOUTH PLAINS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON AND THIS EVENING. SPOTTER ACTIVATION MAY ALSO BE NEEDED TUESDAY.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 1224 PM CDT MON JUN 14 2010 TXZ026-032-141800- CHILDRESS-COTTLE- 1224 PM CDT MON JUN 14 2010 ...SIGNIFICANT WEATHER ADVISORY FOR COTTLE AND CHILDRESS COUNTIES... AT 1219 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 13 MILES SOUTHWEST OF PADUCAH...MOVING NORTHEAST AT 15 MPH. ANOTHER STRONG STORM WAS LOCATED 7 MILES SOUTH OF KIRKLAND. PENNY SIZE HAIL...WINDS UP TO 50 MPH...ARE POSSIBLE WITH THESE STORMS. GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 1226 PM CDT MON JUN 14 2010 TXZ036-141800- CROSBY- 1226 PM CDT MON JUN 14 2010 ...SIGNIFICANT WEATHER ADVISORY FOR CROSBY COUNTY... AT 1223 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A RAPIDLY DEVELOPING THUNDERSTORM 4 MILES SOUTHWEST OF CROSBYTON...MOVING NORTHEAST AT 15 MPH. NICKEL SIZE HAIL...WINDS UP TO 50 MPH...ARE POSSIBLE WITH THIS STORM. SEVERE WEATHER MAY DEVELOP RAPIDLY...REMAIN ALERT FOR POSSIBLE WARNINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 1250 PM CDT MON JUN 14 2010 TXZ031-037-141815- DICKENS-MOTLEY- 1250 PM CDT MON JUN 14 2010 ...SIGNIFICANT WEATHER ADVISORY FOR DICKENS AND MOTLEY COUNTIES... AT 1249 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES SOUTH OF ROARING SPRINGS...OR 10 MILES SOUTH OF MATADOR...MOVING NORTHEAST AT 25 MPH. PENNY SIZE HAIL...WINDS UP TO 50 MPH...ARE POSSIBLE WITH THIS STORM. GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 105 PM CDT MON JUN 14 2010 TXZ040-141830- TERRY- 105 PM CDT MON JUN 14 2010 ...SIGNIFICANT WEATHER ADVISORY FOR TERRY COUNTY... AT 101 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A RAPIDLY DEVELOPING THUNDERSTORM 22 MILES SOUTHWEST OF BROWNFIELD... MOVING NORTHEAST AT 25 MPH. NICKEL SIZE HAIL...WINDS UP TO 50 MPH...ARE POSSIBLE WITH THIS STORM. GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 116 PM CDT MON JUN 14 2010 TXZ031-037-141845- DICKENS-MOTLEY- 116 PM CDT MON JUN 14 2010 ...SIGNIFICANT WEATHER ADVISORY FOR DICKENS AND MOTLEY COUNTIES... AT 114 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES SOUTHEAST OF MATADOR...MOVING NORTHEAST AT 35 MPH. NICKEL SIZE HAIL...WINDS UP TO 50 MPH...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM. GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. JAMES
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 118 PM CDT MON JUN 14 2010 TXZ035-041-141845- LUBBOCK-LYNN- 118 PM CDT MON JUN 14 2010 ...SIGNIFICANT WEATHER ADVISORY FOR LYNN AND LUBBOCK COUNTIES... AT 114 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A RAPIDLY DEVELOPING THUNDERSTORM 10 MILES NORTH OF TAHOKA...MOVING NORTHEAST AT 20 MPH. NICKEL SIZE HAIL...WINDS UP TO 50 MPH...ARE POSSIBLE WITH THIS STORM. GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
The Lubbock radar (KLBB), 80 km away, was scanning. The volume nearest the first event began at 18:52 UTC.
15 hail, 4 thunderstorm wind, 1 heavy rain, 1 tornado, 1 lightning. Local standard time, as filed.
The public reported quarter size hail along Farm to Market Road 403 east of Wellman.
A swath of damaging thunderstorm winds accompanied a high-precipitation supercell from near Tahoka to Wilson. Damage initially occurred around 13:20 CST when a large section of wall was blown in at a warehouse and several well-built fences were destroyed on the west side of Tahoka. By 13:25 CST, a 32,000 pound semi-truck was blown over along U.S. Highway 87 north of Tahoka. A church located just east of the highway north of Tahoka additionally sustained major roof damage. At 13:43 CST, the Texas Tech University West Texas Mesonet site northeast of Tahoka measured a thunderstorm wind gust of 65 mph. A VORTEX II mobile mesonet recorded a 84 mph gust southwest of Wilson at 13:44 CST. A second mobile mesonet measurement of 78 mph was recorded in Wilson at 13:46 CST. Multiple long-lived gustnadoes were observed by VORTEX II crews along the gust front. Local officials reported that at least five utility poles were snapped near the ground west of Wilson, and that electricity outages persisted through 01:00 CST on the 15th at a number of residences near Wilson. Otherwise, damage in Wilson was largely limited to downed tree branches. No injuries were reported.
A series of severe thunderstorms impacted portions of central Lynn County between 13:30 CST and 15:30 CST on the 14th. These storms produced heavy rainfall that resulted in minor street and highway flooding. The Texas Tech University West Texas Mesonet site near Tahoka measured 3.17 inches of rainfall during the event.
The public reported that quarter size hail was accompanied by damaging winds in Tahoka. Newspaper articles and local agricultural officials noted that the wind-blown hail severely damaged a number of cotton crops northeast of Tahoka.
Veteran storm chasers and VORTEX II photographed a brief and weak tornado in open farmland southwest of Wilson. The tornado developed beneath a broad high-precipitation mesocyclone and on the nose of intense rear flank outflow. One storm chaser reported that airborne gravel and crop debris hit his car as he drove near the tornado. Although widespread wind damages resulted from the parent supercell thunderstorm's outflow, no damages were attributed to the tornado.
Large hail that ranged in size from quarters to golfballs fell in Reese Center between 13:52 CST and 14:02 CST. The hail then extended northeastward along a swath as the parent thunderstorm tracked over northern Lubbock County. Around 14:10 CST, 1,000 acres of cotton were heavily damaged near Shallowater. Half dollar size hail also was reported at 14:22 CST northwest of New Deal.
Local newspapers and utility officials reported that a lightning strike on a home in Tahoka resulted in a ruptured natural gas line beneath the home. The leak was detected and repaired without incident, but crews reported that a small hole and burn mark were present in the gas pipe when it was replaced the next day. Other electronics and appliances inside the home were additionally destroyed by the lightning strike.
A National Weather Service cooperative observer reported quarter size hail west of Guthrie.
The public reported quarter size hail in Tahoka as the second in a series of thunderstorms impacted that community.
A long-lived thunderstorm produced a swath of large hail from northwest of Abernathy to Plainview. The storm, which originated over northwestern Lubbock County, reportedly produced quarter size hail west-northwest of Abernathy at 14:30 CST. Quarter to golfball size hail was additionally reported as the storm impacted areas of Interstate 27 near Hale Center and south of Plainview between 15:06 CST and 15:22 CST. By 15:29 CST to 15:31 CST, golfball size hail was reported in Plainview proper. No significant damages were reported.
Local farmers reported that large hail destroyed 640 acres of cotton northwest of Plains. Event time is estimated based on Doppler radar.
Quarter size hail was reported north-northwest of Levelland.
Storm chasers reported quarter size hail in Tahoka at 15:01 CST. This was the third severe storm to impact Tahoka since around 13:30 CST.
The Texas Tech University West Texas Mesonet site south of Olton recorded thunderstorm wind gusts of 76 mph and 75 mph at 15:23 CST and 15:29 CST respectively. These winds occurred as a severe thunderstorm quickly moved northeastward over extreme western Hale County. The outflow winds spread northwestward and impacted portions of eastern Lamb County near Olton. Eye-witness accounts suggest that gustnadoes may have spun-up along the gust front as it raced north-northwestward in advance of the parent anticyclonic (left) splitting storm. The winds, or perhaps an associated gustnado, caused significant damage at a residence in the community of Correy. Stucco siding and roof shingles were blown off of the structure. The U.S. Department of Agriculture additionally reported that a center pivot irrigation system also was destroyed. No injuries were reported.
Multiple reports of golfball size hail were received from the Halfway vicinity from both local emergency management officials and the National Severe Storms Laboratory SHAVE project. No damage was reported.
A swath of golfball size hail accompanied a storm northeastward from the Halfway community in northwestern Hale County over portions of southwestern Swisher County. Golfball size hail was reported west-southwest of Kress at 15:50 CST. The report was relayed by the National Severe Storms Laboratory SHAVE project.
Another severe thunderstorm tracked northeastward from central Hale County over the central and eastern portions of Swisher County. This storm produced a swath of quarter size hail from southeast of Tulia to northeast of the city per reports from the National Severe Storms Laboratory SHAVE project.
Law enforcement officials reported penny size hail accompanied by thunderstorm wind gusts estimated between 50 mph and 60 mph.
The Texas Tech University West Texas Mesonet site measured a 58 mph thunderstorm wind gust near Jayton. The winds were accompanied by small hail. No damages were reported.
A Texas Tech University West Texas Mesonet site near Aspermont recorded thunderstorm wind gusts up to 64 mph. No damage was reported.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2010Every state in 2010This day in weather historyThe tornado archive for Texas, 2010Warnings in Texas, June 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 242496, 242506, 243548, 243549, 243521, 243531, 243599, 243541, 243533, 243535, 243620, 243534, 243536, 243537, 243538, 243540, 243617, 243619, 243542, 243543, 243544, 243547.